Alert archive / Missouri / Flash Flood Warnings in 2022
Flash Flood Warning 8, NWS Kansas City, MO
NWS Kansas City, MO issued this flash flood warning at Aug 4, 2022, 2:43 AM CDT for Henry County, Johnson County, Missouri. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 4, 2022, 2:43 AM CDT (07:43 UTC)
- Expired
- Aug 4, 2022, 9:15 AM CDT
- In force
- 7 hr
- Issued by
- NWS Kansas City, MO
- Area
- Storm-based polygon
- Flood severity
- None
Counties Henry County, MO, Johnson County, MO
The radar
The Pleasant Hill radar (KEAX), 60 km from the middle of the area, began a volume at 07:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Topeka, KS (KTOP), launched 00:00Z, 7.7 hours before the alert went out and 178 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2243 J/kg
- Mixed-layer CIN
- -142 J/kg
- Mixed-layer LCL
- 1449 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 107 m²/s²
- 0-3 km storm-relative helicity
- 241 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 9.4
The text
As transmitted.
671
WGUS53 KEAX 040743
FFWEAX
MOC083-101-041415-
/O.NEW.KEAX.FF.W.0008.220804T0743Z-220804T1415Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Kansas City/Pleasant Hill MO
243 AM CDT Thu Aug 4 2022
The National Weather Service in Pleasant Hill MO has issued a
* Flash Flood Warning for...
Northeastern Henry County in west central Missouri...
Southeastern Johnson MO County in west central Missouri...
* Until 915 AM CDT Thursday.
* At 243 AM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 2 and 4 inches of rain
have fallen. Additional rainfall amounts up to 1 inch are possible
in the warned area. Flash flooding is ongoing or expected to begin
shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Windsor, Leeton, Calhoun, Coal, Tightwad and Post Oak.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3866 9386 3866 9374 3862 9362 3857 9351
3830 9352 3830 9359 3833 9365 3855 9380
FLASH FLOOD...RADAR INDICATED
$$
Blair1 follow-up statement
804
WGUS73 KEAX 041424
FFSEAX
Flash Flood Statement
National Weather Service Kansas City/Pleasant Hill MO
924 AM CDT Thu Aug 4 2022
MOC083-101-041434-
/O.EXP.KEAX.FF.W.0008.000000T0000Z-220804T1415Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Henry MO-Johnson MO MO-
924 AM CDT Thu Aug 4 2022
...FLASH FLOOD WARNING HAS EXPIRED FOR NORTHEASTERN HENRY AND
SOUTHEASTERN JOHNSON MO COUNTIES...
Flood waters have receded. Flooding is no longer expected to pose a
threat. Please continue to heed remaining road closures.
LAT...LON 3866 9386 3866 9374 3862 9362 3857 9351
3830 9352 3830 9359 3833 9365 3855 9380
$$
KurtzWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this flash flood warning went out at Aug 3, 11:11 PM CDT, 3 hours 32 minutes earlier.
Area forecast discussion, Aug 3, 11:11 PM CDT, 3 hours 32 minutes before
AREA FORECAST DISCUSSION National Weather Service Kansas City/Pleasant Hill MO 1111 PM CDT Wed Aug 3 2022 .Discussion... Issued at 343 PM CDT WED AUG 3 2022 Key Points: - Strong to isolated severe storms will be possible this afternoon and evening with primary threats being strong to damaging winds and hail. Discussion: Widespread showers and thunderstorms have been ongoing much of the morning and early afternoon hours today. This has resulted in cooler temperatures than previously forecast for most areas along and south of the Missouri River. As such, the Heat Advisory was trimmed back with the remainder of the counties likely being cancelled shortly as temperatures have started to fall in those counties. The frontal boundary has been slow to work southward today, but as of early this afternoon...it looks to have recently moved into far northwest Missouri and northeast Kansas. The ongoing scattered convection has also lowered the chances for strong to severe storms as the main instability axis has shifted to the south. However, with 1500-2000 J/kg of mixed layer CAPE possible by late afternoon and evening...it will still be possible to get a few strong to marginally severe storms for areas south of Interstate 70. Shear is not all overly strong, so the primary threat will be strong winds with some small hail possible. As the LLJ increases this evening, the wind/hail threats will start to transition to more of a isolated flooding threat for portions of central Missouri. This threat should be outside of the forecast area, but will have to keep a close eye on storm trends for our far southeast counties this evening. The cold front will slowly work through the area overnight tonight with some showers lingering Thursday morning. Thursday will see near normal temperatures in the upper 80s to lower 90s. Temperatures will start to warm Friday and Saturday as the surface high shifts off to the east and upper level ridging builds into the Plains. The ridge will flatten Saturday night as a trough works through the Canadian Rockies. Models still show quite a bit of uncertainty as to how far south the associated cold front will push, and this would factor into our chances for precipitation and temperatures late this weekend. && .Aviation...(For the 06Z TAFS through 06Z Thursday Night) Issued at 1108 PM CDT WED AUG 3 2022 Showers and storms have developed east of the KC metro terminals. It is possible that there could be development a little further west to impact MKC and IXD between now and roughly 7z. Some patchy fog may be possible at MCI and STJ between 10z and 14z this morning, but otherwise VFR conditions are expected through the period with light easterly winds. && .EAX WATCHES/WARNINGS/ADVISORIES... KS...NONE. MO...NONE. && Discussion...PietrychaP Aviation...BMW
Hazardous weather outlook, Aug 3, 5:02 AM CDT, 21 hours 41 minutes before
Hazardous Weather Outlook National Weather Service Kansas City/Pleasant Hill MO 502 AM CDT Wed Aug 3 2022 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-041015- Atchison KS-Miami-Linn KS-Doniphan-Leavenworth-Wyandotte-Johnson KS- Atchison MO-Nodaway-Worth-Gentry-Harrison-Mercer-Putnam-Schuyler- Holt-Andrew-De Kalb-Daviess-Grundy-Sullivan-Adair-Buchanan-Clinton- Caldwell-Livingston-Linn MO-Macon-Platte-Clay-Ray-Carroll-Chariton- Randolph-Jackson-Lafayette-Saline-Howard-Cass-Johnson MO-Pettis- Cooper-Bates-Henry- 502 AM CDT Wed Aug 3 2022 This hazardous weather outlook is for northwest...north central and west central Missouri...as well as extreme eastern Kansas. .DAY ONE...Today and Tonight Dangerous heat and humidity expected this afternoon along and south of Interstate 70, with heat indices 100-107 degrees. A chance for thunderstorms are possible along and south of Interstate 70 this afternoon. A few storms over central Missouri may be strong with gusty winds. More detailed information can be accessed at... https://www.weather.gov/eax/hwo .DAYS TWO THROUGH SEVEN...Thursday through Tuesday Heat and humidity return for the weekend.
The office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 4, 1:57 AM CDT | Areal Flood Advisory | EAX | Henry, Johnson | 4 hr |
| Aug 4, 2:10 PM CDT | Heat Advisory | EAX | Adair, Andrew, Atchison, Bates, Buchanan, Caldwell and 31 more | 3 days |
Nearby
Flash Flood Warnings in Missouri, 2022Every flash flood warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.